# SDR 98ZZZX3543

- Difficulty date: September 1, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N100VB
- Make and model: Bell 47G-3B-1
- Aircraft serial: 3552
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Bearing
- Part number: 476206283
- Condition: Misinstalled
- Location: Transmission
- Component: 4762060027
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

BEARING FAILED AFTER INCORRECT INSTALL.  INSP OF WHAT APPEARED TO BE EXCESS BACKLASH ON THE 47-620-497-1 FAN DRIVE GEAR ASSY.  UPON REMOVAL OF FAN DRIVE QUILL ASSY, NOTED NEW GEAR PATTERN AFT AND HIGH RUNNING OFF HEEL OF 530 GEAR.  UPON REMOVAL OF CLUTCH, DETERMINED 47-620-628-3 DUPLEX BEARING SET FAILED DUE TO IMPROPER INSTALL WHEN NEW CLUTCH ASSY INSTALLED 56.7 HRS PRIOR.  PER BELL TECH BULLETIN NR 47-75-4, REV A, PAGE 4 OF 4, FIG 4, DUPLEX BEARING SET IS TO BE INSTALLED WITH THRUST SIDE OF EACH BEARING OTBD AS WRITTEN ON BEARING RACE.  HOWEVER, BEARING SET HAD BEEN INSTALLED IN A TANDUM CONFIG AND FAILED WITHIN 56.7 HOURS.  TRANS TSO:  165.1 HRS.  DUPLEX BEARING:  56.7 HRS SINCE INCORRECT ASSY AND INSTALL.
